Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 177, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 19, 2016, 9:06 PM PDT. It took effect at Aug 20, 2016, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2016, 9:06 PM PDT (04:06 UTC)
- In effect from
- Aug 20, 2016, 2:00 PM PDT
- Expired
- Aug 20, 2016, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
375 WHUS76 KMTR 200406 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 906 PM PDT FRI AUG 19 2016 PZZ530-201215- /O.CON.KMTR.SC.Y.0176.000000T0000Z-160820T0600Z/ /O.NEW.KMTR.SC.Y.0177.160820T2100Z-160821T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 906 PM PDT FRI AUG 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
720 WHUS76 KMTR 200957 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 257 AM PDT SAT AUG 20 2016 PZZ530-201800- /O.CON.KMTR.SC.Y.0177.160820T2100Z-160821T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 257 AM PDT SAT AUG 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
765 WHUS76 KMTR 201526 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 826 AM PDT SAT AUG 20 2016 PZZ530-202330- /O.CON.KMTR.SC.Y.0177.160820T2100Z-160821T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 826 AM PDT SAT AUG 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
337 WHUS76 KMTR 202133 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 233 PM PDT SAT AUG 20 2016 PZZ530-210545- /O.CON.KMTR.SC.Y.0177.000000T0000Z-160821T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 233 PM PDT SAT AUG 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 8:56 PM PDT, 10 minutes earlier.
Area forecast discussion, Aug 19, 8:56 PM PDT, 10 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
856 PM PDT FRI AUG 19 2016
.SYNOPSIS...A seasonable weather pattern will remain in place
into the weekend with some slight warming across inland areas on
Saturday. The marine layer will remain along the coast. Smoke
from fires in the state will continue for areas south and east of
San Francisco at least through Saturday. Long range forecast
maintains a dry and seasonable weather pattern.
&&
.DISCUSSION...As of 8:55 PM PDT Friday...Cyclonic circulation
around a weak upper low centered just west of Point Conception
continues to draw smoke from the Cedar Fire westward and across
the southern half of our forecast area. This smoke is in addition
to smoke from the Soberanes Fire in Monterey County and Chimney
Fire in SLO County. These three fires have combined to produce
widespread smokey conditions from the East Bay southward along the
Central California Coast. The upper low is forecast to remain
quasi-stationary through the weekend, which will mean continued
easterly flow aloft and continued transport of smoke over our
area. This is something the latest HRRR model shows in its
forecast of vertically integrated smoke, at least in the short-
term. However, the low level winds are forecast to be mostly out
of the west which should help mix cleaner marine air into the
boundary layer and help lower smoke concentrations near the
surface, except for those areas in close proximity to the
Soberanes Fire. But overall, we can expect continued smokey
conditions for most areas south and east of the Golden Gate
through the weekend. Early next week the flow aloft is expected to
turn more northerly which should gradually produce better air
quality...especially across the SF Bay Area.
Fort Ord profiler data shows a reduction in the depth of the
marine layer since mid afternoon. If this trend continues
overnight, we can expect at least slightly warmer conditions
inland on Saturday. Otherwise most model data indicate little
change in our weather through the weekend and into next week.
Slight cooling is anticipated early next week, but for the most
part we can expect near normal temperatures along with a
persistent marine layer of moderate depth.
&&
.AVIATION...as of 5:00 PM PDT Friday...For 00Z TAFs. All
terminals reporting VFR conditions at this hour. CIGs will return
early this evening over Monterey Bay Area terminals with a later
onset across Bay Area terminals tonight. Winds will drop below 10
KT tonight after sunset.
Vicinity of KSFO...VFR will persist through late tonight. Still
thinking that IFR/MVFR CIGs will return around 07z and 10z over
KOAK and KSFO respectively. Onshore winds will be moderate again
tomorrow afternoon with sustained winds to 16 KT anticipated
through early evening.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...IFR/MVFR CIGs still anticipated to return
around 02z-03z tonight. Light and variable winds forecast after
05Z and will pick up again tomorrow from the west-northwest after
20Z. Smoke and haze will continue to hover over the terminals
tomorrow.
&&
.MARINE...as of 9:02 PM PDT Friday...Generally light west winds
through the weekend and into early next week. Mixed seas with a
short period northwest swell and a longer period southerly swell.
Northwest winds and swell increase next week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...SF Bay until 11 PM
&&
PUBLIC FORECAST: Dykema
AVIATION: BAM
MARINE: CW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaNearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.